Skip to content
My WebMD Sign In, Sign Up

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



Blood Pressure HIGHER with my healthy diet and exercise???
avatar
BMac0123 posted:
My blood pressure has always been low or normal. I have been on a diet for three weeks now, where I'm eating only chicken, fish, turkey, fresh veggies, two fruits a day (none after 2pm), two yogurts (or acidophilus milk protein smoothies) and drinking only green tea or at least 64oz of water a day. I have lost 12lbs so far. I am also exercising 5-6 times a week, for 2-2.5 hours a day- which includes Zumba, cardio, and weights. I took my blood pressure today, and it was 148/85? I took it a second time and it was 140/80. What is going on? I am on medications- the only ones being Wellbutrin, tri sprintec, and Omeprazole. I have been on these for many months before this diet starting, and my blood pressure was normal then. What is going on?
Reply
 
avatar
BMac0123 responded:
By the way, I am a 25 year old female.
 
avatar
billh99 responded:
Hard to say.

I don't see any real reason for it.

But stress can cause it to rise. And in my case I have found that I can have stress that I don't recognize until I notice that my BP is high and then start "soul searching" to see what is going on in my life.

Maybe you are stressing too much about your diet. 4 lbs a week is a lot of weight to lose unless you are very over weight.

Maybe it is your whole body trying to re-adjust to these changes.

Maybe you have a sensitivity to something that you are eating.

While those BP readings are high and not healthy over a long time they are not alarmingly high.

Don't stress out over them and just make it higher.

But keep checking it every week or two for the next 6-8 weeks. If it stays high then talk to your doctor about it.

And in the meantime just chill out between the exercise sessions.


Helpful Tips

Don't be afraid...you're not alone
For all who stumble upon this thread, I can feel the pain of trying to quit (and yes, quitting smoking will probably solve all the problems ... More
Was this Helpful?
2 of 3 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center